Jump to content

Wellbutrin side effects??


creekgirlsc

Recommended Posts

Hi All......

Finally after over 1.5 years of dealing with this cancer thing I broke down & asked for an antidepressant. I was given Lexapro which gave me bad side effects. So stopped that.

Then put on Wellbutrin 150mg a day. First day got a horrible headache, second day another headache. Third day another headache but took two Tylenol 8 hr. for the pain. Lay down & slept the headache away. Now not taking any Wellbutrin.

I don't know if that was a smart thing to do....the Wellbutrin & Tylenol mix but I think I would rather be depressed than have the horrible headaches.....I'm talking pounding, throbbing headaches.....not one of those little nagging ones.

I am also on Tarceva 50mg a day & the every three week Avastin infusion. At night I take clonazepam for leg cramps.

Just wondering if I'm messing things up by using the Tylenol & does anyone have a better remedy for the headaches that I might try? Don't see onc for another week.

Any info much appreciated. Creekgirl

Link to comment
Share on other sites

Hi there. Sorry I don't have any answers for you but I feel for you with those awful headaches. I would seek a professional's opinion sooner than next week. How about your general practitioner? Or even a pharmacist..they have a very good idea about drug interactions and may be able to suggest something different for your headaches. I hope you find a solution soon.

Sandra

Link to comment
Share on other sites

Hi. I've been taking Wellbutrin for many years (to control migraine auras, of all things) but I know that, in some people, it can cause seizures. You might want to tell the doctor that prescribed them about the headaches -- they may be coincidental or from something else but they may be telling you to quit the Wellbutrin. I can tell you that there's no problem taking Tylenol or aspirin or Ibuprofen with Wellbutrin, at least for those who don't have a problem with Wellbutrin. Good luck!

Ellen

Link to comment
Share on other sites

Avastin can cause headaches. My mom was hospitalized to get the pain under control and the Avastin was stopped as she also had an increase in blood pressure ( though which came first; the high BP or the headache is anyone's guess).

Do call your doctor and discuss your symptoms!

Karen

Link to comment
Share on other sites

Hi Creekside-

Suzie Q is correct - Avastin can cause high Blood pressure with horrific headaches. I experienced that while on it. My BP is now controlled with Norvasc and Atenolol. Unfortunately, I have been off Avastin now for a year but the high BP doesn't go away.

Please check it out with your doctor!!!

Hugs - Patti B.

P.S. - Lexapro gave me racing heartbeat at night - thought my chest was going to explode!!

Link to comment
Share on other sites

"creekgirlsc"]Hi All......

Finally after over 1.5 years of dealing with this cancer thing I broke down & asked for an antidepressant. I was given Lexapro which gave me bad side effects. So stopped that.

Then put on Wellbutrin 150mg a day. First day got a horrible headache, second day another headache. Third day another headache but took two Tylenol 8 hr. for the pain. Lay down & slept the headache away. Now not taking any Wellbutrin.

I don't know if that was a smart thing to do....the Wellbutrin & Tylenol mix but I think I would rather be depressed than have the horrible headaches.....I'm talking pounding, throbbing headaches.....not one of those little nagging ones.

I took Wellbutrin for hot flashes -- supposed to be the best for that. Did my research later -- what a mistake!

Once you are on this stuff, it's supposedly almost impossible to get off of it.

Link to comment
Share on other sites

I appreciate all the input on the Wellbutrin side effects.

I did get in touch with the onc.'s medical assistant & she relayed my message. We have decided that I'll take the Wellbutrin just before going to bed. She said it doesn't matter what time it's taken as long as it's consistant. Tried it last night & fell right asleep. I take clonazepam (for night time leg cramps) & I think there is something in it that helps me sleep.

I did not know that a person can get hooked on Wellbutrin & have trouble getting off it. At this point I figure I'll probably always need something to "make me happy"!

Thanks again......Creekgirl

Link to comment
Share on other sites

Hi Patti.....

They always take my blood pressure whenever I have an onc appt.

It usually stays in the 120-130 / 80-85 or thereabouts.

I've only had one Avastin infusion but scheduled for another this upcomping Friday. Last time they took my b/p before the infusion so I'm thinking that they will be keeping an eye on it.

Still no headaches so will stay on the night time Wellbutrin dosage.

Take care......Creekgirl

Link to comment
Share on other sites

Hi,

After my husband died in 2002, I was a basket case and ended up in the hospital thinking I was going crazy. This was after about 15 ER visits with severe panic attacks which I had never had in my life up to that point. I was put on paxil (allergic reaction). Then we tried welbutrin. I could feel it working, like little sparks in my head just over my left ear but inside. It was really a strange feeling. Stopped that. When I went into the hospital we tried remeron which I took for about 4 to 5 months before stopping because it did seem to be doing anything. I eventually started taking zoloft in 2004 which was the best stuff since sliced bread. It got rid of a lot of the anger that I was experiencing (I was diagnosed with PTSD and major depression due to the circumstances of my husbands death and anger is a big issue with PTSD). Unfortunately, I had to switch to effexor because my body built up a tolerance to zoloft too fast and I had to keep increasing to dosage. Effexor made me a zombie and I just sat on the couch all day watching TV and not wanting to even get out of the house, which is not like me as I like getting out and driving and such. I had a terrible time detoxing off of effexor and actually ended up in the ER with withdrawal after the DR. tried to switch me to another drug that wasn't in the same class as effexor without doing a slow step down.

The big thing is that you have to try different and combinations of different drugs sometimes to find the right fit. It is hard because most SSRI (selective seritonin reuptake inhibitors, (paxil, zoloft, welbutrin)) and SNRI (selective norepiniphrine reuptake inhibitors, effexor) take 4 to 6 weeks to become fully effective in the body and that makes the wait for it to really work and for you to notice they are working difficult.

After the effexor, I just decided that the chemicals in my brain would get back to normal on their own with out my taking other chemicals and taxing my liver out. I did however learn some really good coping techniques that I use often (especially since with my cancer diagnosis, I have found out that I am extremely claustrophobic...lol. If it's not one thing it is another.) I also have a standing prescription for Ativan (generic lorazapam) which is an anti-anxiety pill which does help. I take that as needed and have yet to need it with my PET scans and radiation treatments (although I had to have conscious sedation (or twilight sleep) to endure an MRI...durn claustrophobia!).

If you would like some help with some coping techniques, just let me know, I'll be glad to help.

Just know that there is nothing wrong or bad with trying medication to help. If you need them and they help you, take them. Just know the side effects so that you can keep your doctors informed and especially do not take more than recommeded or stop them without doctor approval and instructions.

Also know that letting go of a lot of the stress by talking, journaling or blogging or coming here to vent is probably one of the easiest things you can do to help yourself, especially here with people who know exactly what you are going through and can help.

If there is anything I can do to help you let me know. I will be glad to give you some ideas on where to look or with what I know, to help make this easier for you.

Dawn

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...